Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

i am the care taker for my my 88 year

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4217 Questions
Question
i am the care taker for my my 88 year old mother who has a history of high blood pressure. currently her systolic is running normal to slitely elevated but the diostolic is running low 160/45 150/52. my question is would there be a better Rx or Rx's to try to help level this out?? current Rx's listed below
Posted Tue, 21 Nov 2017 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 42 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I passed carefully through your question and would explain that this big difference between systolic and diastolic blood pressure (also called pulse pressure), is related to the age.

I would also like to know her symptoms. Does she feel dizziness, lightheadedness or fatigue?

I agree with you that her therapy may influence in her low diastolic blood pressure values. But before coming into this conclusion, I would first recommend performing some tests to investigate for other possible disorders (beside age), that may lead to this clinical scenario:

- a chest X ray study
- a cardiac ultrasound and resting ECG, to examine her heart function and structure
- complete blood count for anemia
- fasting glucose for diabetes
- kidney and liver function tests
- blood electrolytes
- thyroid hormone levels.

If all these tests result normal and she has symptoms like dizziness or lightheadedness, I would recommend discussing with her doctor on the possibility of stopping amlodipine, and switching to another anti-hypertensive drug, like moxonidine.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor